How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Cardiology
Satisfied Customers: 3116
Experience:  I am a certified critical care specialist with experience of working in cardiology for over 2 years including CCU and CSICU
22950887
Type Your Cardiology Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My blood pressure has been at 201/103 even with my meds, I

Customer Question

My blood pressure has been at 201/103 even with my meds
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take am lodi pine 10 MG a day and me to metoprolol
JA: Anything else in your medical history you think the doctor should know?
Customer: I have secondary polycythemia
Submitted: 1 month ago.
Category: Cardiology
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Im sorry to hear about your symptoms. can i ask do you have any symptoms with this high BP? Like chest pain, shortness of breath, sweating , dizzziness, lightheadedness, headaches, vomiting? Is this the blood pressure you have right now??

Expert:  Dr. Muneeb Ali replied 1 month ago.

Since you seem to be offline, ill leave a response here which we can discuss later on

Well if this is teh blood pressure you have right now, then you NEED to go to the ER as soon as possible, the reason being that this blood pressure is extremely high. A BP this high can predispose you to develop a heart attack or even a stroke at any time. Even if you are not having the other symptoms which i listed in my query the risk of a fatal complication is very high to ignore. This high BP would constitute a hypertensive urgency and would need immediate management with IV blood pressure medications.

Now if the BP is not this high currently but has gone this high in the past then you need your drugs to be readjusted after undergoing some tests. Resistant hypertension has to be investigated with various tests which include tests to exclude the kidney as a cause. Narrowing f teh renal arteries can cause this high a blood pressure or even a benign tumor in the adrenals as well. So these conditions need to be excluded. Dietary modifications are essential control the BP and cutting back on salt and sticking to the DASH diet yield excellent results.

Also you are on two medications which seem not to be working, i would keep amlodipine as it is but instead of metoprolol i would consider addinga newer anti hypertensive agent like ARBs or ACE inhibitors. Drugs like valsartan or candesartan are more effective when combined with amlodipine in controlling the BP. So it would be worthwhile asking your doctor about these meds.

So in summary if you have this high a BP right now then you should go to the ER immediately and if not then contact your doctor and ask him to consider the other drugs and at the same time do additional tests for the kidneys etc.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Related Cardiology Questions